A biased-randomized iterated local search for the vehicle routing problem with optional backhauls
Julio C. Londoño (),
Rafael D. Tordecilla (),
Leandro do C. Martins () and
Angel A. Juan ()
Additional contact information
Julio C. Londoño: Universidad del Valle
Rafael D. Tordecilla: Universitat Oberta de Catalunya
Leandro do C. Martins: Universitat Oberta de Catalunya
Angel A. Juan: Universitat Oberta de Catalunya
TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, 2021, vol. 29, issue 2, No 7, 387-416
Abstract:
Abstract The vehicle routing problem with backhauls integrates decisions on product delivery with decisions on the collection of returnable items. In this paper, we analyze a scenario in which collection of items is optional—but subject to a penalty cost. Both transportation costs and penalties associated with non-collecting decisions are considered. A mixed-integer linear model is proposed and solved for small instances. Also, a metaheuristic algorithm combining biased randomization techniques with iterated local search is introduced for larger instances. Our approach yields cost savings and is competitive when compared to other state-of-the-art approaches.
Keywords: Vehicle routing problem with optional backhauls; Returnable transport items; Biased randomization; Iterated local search; 90B06; 90C11; 90C59 (search for similar items in EconPapers)
Date: 2021
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (1)
Downloads: (external link)
http://link.springer.com/10.1007/s11750-020-00558-x Abstract (text/html)
Access to the full text of the articles in this series is restricted.
Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.
Export reference: BibTeX
RIS (EndNote, ProCite, RefMan)
HTML/Text
Persistent link: https://EconPapers.repec.org/RePEc:spr:topjnl:v:29:y:2021:i:2:d:10.1007_s11750-020-00558-x
Ordering information: This journal article can be ordered from
http://link.springer.de/orders.htm
DOI: 10.1007/s11750-020-00558-x
Access Statistics for this article
TOP: An Official Journal of the Spanish Society of Statistics and Operations Research is currently edited by Juan José Salazar González and Gustavo Bergantiños
More articles in TOP: An Official Journal of the Spanish Society of Statistics and Operations Research from Springer, Sociedad de Estadística e Investigación Operativa
Bibliographic data for series maintained by Sonal Shukla () and Springer Nature Abstracting and Indexing ().